Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Charleston, SC

June 22, 2000Evans County, Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2000, 2:41 PM EDT for Evans County, Liberty County, Georgia. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 2:41 PM EDT (18:41 UTC)
Expired
Jun 22, 2000, 3:15 PM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Evans County, GA, Liberty County, GA

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:00 PM EDTThunderstorm Wind 50 EHinesville, GAPower lines down.
Jun 22, 3:00 PM EDTThunderstorm Wind 50 EDaisy, GATrees and large limbs down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:30 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WUUS52 KCHS 221841
SVRCHS
GAC109-179-221915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EVANS COUNTY IN SOUTHEAST GEORGIA.
  NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 315 PM EDT.

* AT 240 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST
  OF WILLIE...OR ABOUT 9 MILES SOUTH OF CLAXTON...MOVING EAST AT 15
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WILLIE AND
  TRINITY.

HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED
IN THE WARNED AREA.

$$

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:07 AM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 22, 10:07 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 AM EDT THU JUN 22 2000

LINE OF SHRA AND EMBEDDED TSRA FROM RIGHT ALG CST OF NRN CHS CNTY
EXTENDS SSW INTO OFFSHORE GA WATERS THIS MORN. 88D INDICATED LTL
MOVMT OF THE LINE. MODIFIED 12Z CHS SNDNG GIVES ARND 3500 J/KG CAPE
AND UNSTABLE CONDS WITH -8 TO -9 LIS THIS AFTN. MODELS INDICATE THAT
NRN SC CNTYS MAY RECEIVE SOME EFFECTS AS UPR JET PASSES TO THE N
WITH AREA NEAR ENTRANCE RGN OF UPR JET. REGARDLESS FCST SNDNGS SHOW A
GOOD WAA PTN WITH A VEERING WIND PROFILE THRU H8 THIS AFTN AND EVE.
ALSO...EXPECT GOOD LOW LVL CONVERGENCE ALG SEABREEZE FRONT AND
DVLPG SURFACE TROF TO THE WEST. UPR IMPL WILL MOVE INTO RGN THIS
AFTN AND EVE AND LINGER INTO FRI ENHANCING CHCS FOR CONVECTION AS
WELL. CURRENT FCST IS ON TRACK WITH GOOD CHC TSRA THIS AFTN MOST OF
FA. ISOLD SVR NOT OUT OF THE QUESTION...SPLY ACRS SC PTN FA WITH BTR
UPR DYNAMICS PRESENT. WILL REISSUE SPS ARND NOON FOR SLGT POTL FOR
SVR TSRA THIS AFTN/EVE.

MARINE...NO MAJOR CHGS ANTICIPATED ON MARINE UPDATE. PRES GRAD
TGTR ACRS ENTIRE AREA THIS AFTN WITH DVLPG SFC TROF TO THE W. WILL
MENTION SCEC FOR HARBOR AS EXPECT WINDS TO INCR UP TO THE 15-20
KT AND GSTY RANGE THIS AFTN.

.CHS...
SC...NONE.
GA...NONE.

JAC

In the hours before

Special weather statement, Jun 22, 11:10 AM EDT, 3 hours 31 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-230000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON, SC
1110 AM EDT THU JUN 22 2000

SOUTHEASTERN SOUTH CAROLINA...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE MOIST AND
UNSTABLE AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. THE AFTERNOON
SEA BREEZE AS WELL AS AN UPPER LEVEL DISTURBANCE MOVING EASTWARD
ACROSS THE CAROLINAS WILL AID IN DEVELOPMENT OF THESE STORMS.
MOVEMENT IS EXPECTED TO BE TOWARD THE EAST THROUGH THE AFTERNOON.
THE MAIN THREAT OF THE STRONGER STORMS WILL BE DAMAGING WINDS AT OR
AROUND 60 MPH.

IN SOUTHEAST GEORGIA...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE
AFTERNOON AND EVENING. A WARM AND MOIST AIRMASS REMAINS IN PLACE
ACROSS THE AREA WITH THE AFTERNOON SEA BREEZE PROVIDING A FOCUS FOR
DEVELOPMENT OF STORM ACTIVITY. SEVERAL OF THESE STORMS ARE EXPECTED
TO PRODUCE HEAVY RAIN...HOWEVER AN ISOLATED STORM OR TWO MAY BECOME
SEVERE. THE MAIN THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS AT
OR AROUND 60 MPH.

SPOTTER ACTIVATION MAY BE NEEDED... EMERGENCY MANAGERS AND SPOTTERS
SHOULD REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MJR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:51 PM EDTSevere Thunderstorm WarningCHSBulloch39 min
Jun 22, 3:58 PM EDTSevere Thunderstorm WarningCHSEffingham32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.